MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 5.4 MM, 30°; RIGID OPTICAL LAPAROSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 5.4 MM, 30°; RIGID OPTICAL LAPAROSCOPE
Model Number WAIR530A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the rigid optical laparoscope had a crack in the outer lens.It is unknown when the issue occurred.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A device evaluation, a review of the device history record (dhr), a review of the instructions for use (ifu), as well as a historical trending analysis were conducted during this investigation.The subject device was returned, evaluated, and the user¿s report was confirmed.The lens was found broken during the inspection.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The ifu contains the specific instructions on how to properly handle the subject device.Based on the results of the investigation and the condition of the returned device, it is believed that improper handling and excessive force caused the reported failure to occur.Olympus will continue to monitor the field performance of this device.

Brand Name
TELESCOPE "IR", 5.4 MM, 30°
Common Device Name
RIGID OPTICAL LAPAROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20543766
Report Number9610773-2024-02603
Device Sequence Number7481188
Product Code GCJ
UDI-Device Identifier04042761086189
UDI-Public04042761086189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR530A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown